Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 430, NWS Little Rock, AR

November 29, 2022Bradley County, Calhoun County, Cleveland County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Nov 29, 2022, 5:52 PM CST for Bradley County, Calhoun County, Cleveland County, Arkansas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 29, 2022, 5:52 PM CST (23:52 UTC)
Expired
Nov 29, 2022, 6:15 PM CST
In force
23 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR

The radar

The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 29, 6:05 PM CSTHAIL 1.5Tinsman, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2022-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2022-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 442 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
503 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

481 
WUUS54 KLZK 292352
SVRLZK
ARC011-013-025-300015-
/O.NEW.KLZK.SV.W.0430.221129T2352Z-221130T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
552 PM CST Tue Nov 29 2022

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northern Bradley County in southeastern Arkansas...
  South central Cleveland County in southeastern Arkansas...
  Northeastern Calhoun County in southwestern Arkansas...

* Until 615 PM CST.

* At 552 PM CST, a severe thunderstorm was located near Norphlet,
  moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Warren...                         Hampton...
  Harrell...                        Hampton Municipal Airport...
  Ellisville...                     Weeks...
  Lanark...                         Banks...
  Tinsman...                        Woodberry...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3343 9246 3351 9259 3379 9233 3362 9198
TIME...MOT...LOC 2352Z 225DEG 42KT 3338 9261 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

70
1 follow-up statement
980 
WWUS54 KLZK 300006
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
606 PM CST Tue Nov 29 2022

ARC011-013-025-300015-
/O.CON.KLZK.SV.W.0430.000000T0000Z-221130T0015Z/
Bradley AR-Cleveland AR-Calhoun AR-
606 PM CST Tue Nov 29 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR NORTHERN BRADLEY...SOUTH CENTRAL CLEVELAND AND NORTHEASTERN
CALHOUN COUNTIES...

At 606 PM CST, a severe thunderstorm was located near Ellisville, or
11 miles northeast of Hampton, moving northeast at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Warren...                         Ellisville...
Weeks...                          Banks...
Tinsman...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3352 9232 3361 9248 3379 9233 3362 9198
TIME...MOT...LOC 0006Z 224DEG 49KT 3363 9231 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

70

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 2:01 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Nov 29, 2:01 PM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
201 PM CST Tue Nov 29 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Thursday)
Issued at 159 PM CST Tue Nov 29 2022

A lot to unpack across the region today. First off, a strong cold
front was fast approaching northwest Arkansas. A wind shift front
was out ahead of the cold air, and was presently near the I-44
corridor in northeast Oklahoma. Colder air was not far behind,
marked by a thick stratus deck. At the wind shift boundary
temperatures were running in the lower 70's, and temperatures in the
30's were about 100 miles behind the initial boundary.

Of more concern today is what is happening across southeast Arkansas
and regions to the east and south. A diffuse warm frontal boundary
was located across southern Arkansas, with a nose of Gulf moisture
behind it. Temperatures were generally in the 70's, with dewpoints
surging into the upper 60's to lower 70's. Thunderstorms, some
possibly severe, are anticipated in the warm sector. This morning it
appeared that some areas of southeast Arkansas could see CAPE values
as high as 2500 j/kg, but with thick cloud cover in place, 1500 j/kg
is probably more realistic.

North of the frontal boundary was an area of showers, a few
thunderstorms, and areas of fog which blanketed much of central
Arkansas.

Aloft, a trof was progressing eastward across the midsection of the
country, and several shortwaves were ejecting out ahead of it.
Considerable wind shear is present across much of the area, which
has prompted the enhanced severe weather risk zone across portions
of southeast Arkansas...with a moderate risk just east and south of
the forecast area.

Unpacking all of this, the main severe weather threat zone will lie
outside of the LZK CWA this afternoon and tonight, although there
will likely be enough instability and shear present across portions
of southeast Arkansas to produce some severe weather. While the main
tornado threat lies over adjacent forecast areas, a lower risk
remains over the southeast.

A second area of convection will likely form along or ahead of the
cold frontal boundary approaching rapidly from the northwest.
Showers and a few thunderstorms will likely track along this
boundary as it sweeps thru the state.

A good portion of the forecast area is going to see a sharp
temperature drop overnight as the front pushes through and cold air
begins to settle in. Highs tomorrow will only be in the 40s and 50s,
with overnight lows in the 20's to lower 30's.

&&

.LONG TERM...
(Thursday Night through next Tuesday)
Issued at 159 PM CST Tue Nov 29 2022

We're seeing several chances for rain with some thunderstorms in the
long term period, with warm Gulf air across the region and a few
frontal boundaries moving across the state.

By late Thurs, expecting progressive westerly upper-level flow
across the forecast area, with upper high circulation centered over
the GoM. Surface high pressure will have shifted east of the
forecast area by Thurs evening, setting up south/southwesterly flow
across the south-central states through Sat. Low-level southerly
flow will return unseasonably warm air and Gulf moisture through the
end of the week. Rain chances are forecast across parts of central
and southern portions of the state Fri as warmer air lifts over the
cooler boundary layer.

Warmer than average temps will be temporarily interupted Sat, as an
upper trough moves across the Plains and a cold front advances
SEward across the forecast area, continuing rain chances across the
forecast area Sat. The front will stall south of the state Sun, and
lift back to the north as a warm front through early Mon.

Another upper trough approaches from the west late Mon, deflecting
NEward across the Midwest region Tues along the west side of the
upper ridge (extending N-S along the east coast). The surface storm
system will move across the Midwest/Great Plains region, while the
associated cold front sweeps across the state (and surrounding
states) early next Tues, continuing chances for rain and storms, and
dropping temps to near average for parts of west, central, and north
AR Tues. Behind the
SHORT TERM...233front (middle of next week) temps are forecast
well below average (highs in the 40s and 50s, lows in the upper 20s
to lower 40s).

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     33  48  27  49 /  50   0   0   0
Camden AR         37  53  29  54 /  50   0   0   0
Harrison AR       27  44  26  50 /   0   0   0   0
Hot Springs AR    33  52  30  52 /  10   0   0   0
Little Rock   AR  38  52  31  52 /  30   0   0   0
Monticello AR     40  52  31  52 /  60   0   0   0
Mount Ida AR      31  51  28  52 /  10   0   0  10
Mountain Home AR  29  45  26  49 /  20   0   0   0
Newport AR        33  47  28  47 /  60   0   0   0
Pine Bluff AR     37  50  30  51 /  60   0   0   0
Russellville AR   33  51  29  52 /  30   0   0   0
Searcy AR         34  49  26  50 /  50   0   0   0
Stuttgart AR      37  48  30  50 /  60   0   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...53
LONG TERM....71
Hazardous weather outlook, Nov 29, 7:38 AM CST, 10 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
738 AM CST Tue Nov 29 2022

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-301100-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
738 AM CST Tue Nov 29 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Gusty south to southwest winds are likely across the state today
in advance of an approaching weather system. Winds of 15-20 mph
with gusts in excess of 25 mph are expected.

Winds of 20 to 30 mph with gusts up to 40 mph are possible over
the northwest part of the state and over the higher terrain areas
of the Ozarks and Ouachitas this morning.

Chances for scattered to widespread thunderstorms, including
strong to severe storms return to Arkansas today through early
tonight.

The storms will be most likely over portions of central, eastern,
and southeastern Arkansas this afternoon and into early Wednesday
morning.

The strongest storms are expected to develop later this afternoon
over the eastern and southeastern parts of the state. All severe
hazards will be possible, including damaging winds, large hail,
and even a few tornadoes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Rain chances will be increasing late in the week and into the
weekend as a storm system approaches from the west. Hazardous
weather is not anticipated at this time.

.Spotter Information Statement...

Spotter activation will likely be needed on Tuesday.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

233/56

In the hours before

Special weather statement, Nov 29, 2:12 PM CST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
212 PM CST Tue Nov 29 2022

ARZ047-056-057-064-292045-
Monroe AR-Lincoln AR-Arkansas AR-Jefferson AR-
212 PM CST Tue Nov 29 2022

...A strong thunderstorm will impact portions of southeastern Monroe,
southeastern Jefferson, north central Lincoln and Arkansas Counties
through 245 PM CST...

At 212 PM CST, Doppler radar was tracking a strong thunderstorm near
Langford, or 18 miles south of Stuttgart, moving northeast at 60 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stuttgart...                      Almyra...
St. Charles...                    Langford...
Little Bayou Meto Park...         De Witt...
Ethel...                          De Luce...
Almyra Airport...                 Casscoe...
Tichnor...                        Crocketts Bluff...
Ragtown...                        Bayou Meteo State Game Area...
Lodge Corner...                   Reydell...
Lawrenceville...                  Cross Roads in Monroe County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3413 9126 3413 9172 3448 9161 3448 9160
      3451 9160 3456 9158 3456 9105 3447 9105
      3447 9103
TIME...MOT...LOC 2012Z 229DEG 54KT 3423 9161

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

71
Special weather statement, Nov 29, 5:43 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
543 PM CST Tue Nov 29 2022

ARZ066>068-300015-
Bradley AR-Calhoun AR-Ouachita AR-
543 PM CST Tue Nov 29 2022

...A strong thunderstorm will impact portions of northwestern
Bradley, eastern Calhoun and southeastern Ouachita Counties through
615 PM CST...

At 543 PM CST, Doppler radar was tracking a strong thunderstorm near
Calion, or 8 miles southwest of Hampton, moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hampton...                        Harrell...
Hampton Municipal Airport...      Lanark...
Banks...                          Tinsman...
Artesian...                       Farmville...
Woodberry...                      Millers Bluff...
Jersey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3333 9250 3332 9253 3333 9252 3337 9255
      3336 9256 3337 9259 3336 9260 3336 9263
      3339 9270 3373 9241 3353 9208 3332 9248
      3333 9248 3331 9249
TIME...MOT...LOC 2343Z 232DEG 44KT 3343 9254

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

70

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 2:37 AM CSTWind AdvisoryLZKBoone, Johnson, Logan, Newton, Polk, Scott and 2 more9 hr
Nov 29, 8:35 AM CSTSpecial Weather StatementLZKArkansas25 min
Nov 29, 2:12 PM CSTSpecial Weather StatementLZKArkansas33 min
Nov 29, 5:02 PM CSTSevere Thunderstorm WarningLZKDesha, Drew43 min
Nov 29, 5:43 PM CSTSpecial Weather StatementLZKCalhoun32 min
Nov 29, 5:45 PM CSTSevere Thunderstorm WarningLZKDesha19 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.